PDA

View Full Version : Going to Rheumy Monday Please Help Kidney Question



angiern
07-21-2006, 07:55 AM
I am pretty new here and have only posted once. To catch everyone up I was in the hospital last week for a week because of Vasculitis and Probable Lupus Nephritis. While in the hospital I was given high dose IV steroids because of the severe headache, edema, high blood pressure and proteinuria. This made my kidneys work great I guess because I was really able to urinate alot! When I left I was feeling better, my BP was down, edema and headache gone. When I got home I weighed myself and I lost 7 lbs while in hospital. My doctor tapered me off the high dose steroids and I was supposed to get down to my regular dose of 20mg per day. However yesterday I woke up with pounding headache, BP 140/90, short of breath with exertion and I had gained 5 pounds back in 4 days even though I have been following my weight watcher's diet religiously. Called doc who wanted to see me right away and you guessed it, protein in my urine again. I can't get into my nephrologist until Sept. 1, so off to the rheumy I go. I know this is long but I finally am getting to my question. Before I got sick, I was trying to very slowly wean myself off the steroids as I know they are not good for me. I was decreasing by 1mg every 2 weeks and was down to 18mg. I really would like to stay on lowest dose possible. I am afaid my rheumy will look at my labs and increase my dose. Do any of you have any other suggestions of something I can do for Possible Lupus Nephritis besides increase steroids? I want to be armed with something to say when she says to up the steroids. Any help would really be appreciated.

Angie

SoleSinger
07-21-2006, 08:03 AM
Um... I have nothing... But I CAN tell you that I was on 80mgs of Pred for MONTHS and they decreased me slowly, and my kidney function and protein are great right now... I'm down to 5 mgs

Do they have you on BP meds? Those are supposed to help with protein... BUT, be careful, I was in the emergency room two weeks ago because my BP was too low 67/37... Then again I was on 2 BP meds, 2 diuretics and she says I am EXTREMELY heat sensitive...

Good Luck!

ButterflyRN
07-21-2006, 08:09 AM
I too am on a BP med for my protein. IT's called atacand. I take 16 mg a day but it's dose is as low as 4mg a day. Many of us are also on another drug called cellcept for lupus nephritis. It is an anti-rejection drug /immunosuppressant.

angiern
07-21-2006, 08:28 AM
Thanks for the replies. I am on Lopressor 50mg in am and 25mg in PM and my doc started me on low dose of ACE inhibitor yesterday. He also increased my lasix from 20mg to 40mg. Low salt diet too! Yuk! It is hard to be on low salt diet. I am trying hard though.

Thanks!
Angie

ButterflyRN
07-21-2006, 02:34 PM
angie the ace inhibitor should start to help the protein. I too take 40 mg of lasix a day for pitting edema in my ankles. Oh the low salt diet it's hard. I wish eatting healthy wasn't so bland!!! Why do all the yummy things aside from fruit have to be so bad for you :lol:

SoleSinger
07-21-2006, 02:44 PM
40 mgs of lasix 2x/day and metolazone!


Does the beta blocker not do anything for protein?